Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 262, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at May 30, 2011, 2:51 AM PDT. It took effect at May 30, 2011, 2:00 PM PDT. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 2:51 AM PDT (09:51 UTC)
- In effect from
- May 30, 2011, 2:00 PM PDT
- Expired
- May 30, 2011, 2:38 PM PDT
- In force
- 38 min
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
217 WHUS76 KMTR 300951 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 251 AM PDT MON MAY 30 2011 PZZ545-301500- /O.CAN.KMTR.RB.Y.0023.000000T0000Z-110530T1200Z/ /O.CON.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ POINT REYES TO PIGEON POINT TO 10 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY FOR ROUGH BAR. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: W WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ535-301100- /O.EXP.KMTR.SC.Y.0260.000000T0000Z-110530T1000Z/ MONTEREY BAY- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ530-301800- /O.NEW.KMTR.SC.Y.0262.110530T2100Z-110531T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: INCREASING TO 15 TO 25 KT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-301800- /O.EXT.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-301800- /O.EXT.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-301500- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: W WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-301500- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ POINT ARENA TO POINT REYES TO 10 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * WINDS: W WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ560-301200- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110530T1200Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 251 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * WINDS: W WINDS 15 TO 25 KT...DECREASING TO 5 TO 15 KT SHORTLY AFTER SUN RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
644 WHUS76 KMTR 301232 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 532 AM PDT MON MAY 30 2011 PZZ570-301600- /O.CAN.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ /O.NEW.KMTR.SW.Y.0008.110530T1232Z-110530T1600Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS: COMBINED SEAS 10 FEET AT 10 SECONDS ARE EXPECTED THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ545-301600- /O.CAN.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ /O.NEW.KMTR.SW.Y.0008.110530T1232Z-110530T1600Z/ POINT REYES TO PIGEON POINT TO 10 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS: COMBINED SEAS 10 FEET AT 10 SECONDS ARE EXPECTED THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ540-301345- /O.CAN.KMTR.SC.Y.0260.000000T0000Z-110530T1500Z/ POINT ARENA TO POINT REYES TO 10 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. CONDITIONS ARE NOW BELOW SMALL CRAFT ADVISORY THRESHOLDS. $$ PZZ560-301600- /O.NEW.KMTR.SW.Y.0008.110530T1232Z-110530T1600Z/ PIGEON POINT TO POINT PINOS TO 10 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * SEAS: COMBINED SEAS 10 FEET AT 10 SECONDS ARE EXPECTED THROUGH MID MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFTS. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ575-302045- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-302045- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-302045- /O.CON.KMTR.SC.Y.0262.110530T2100Z-110531T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 532 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: INCREASING TO 15 TO 25 KT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
343 WHUS76 KMTR 301556 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 856 AM PDT MON MAY 30 2011 PZZ545-560-570-301700- /O.CAN.KMTR.SW.Y.0008.000000T0000Z-110530T1600Z/ POINT REYES TO PIGEON POINT TO 10 NM- PIGEON POINT TO POINT PINOS TO 10 NM- WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 856 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. * SEAS: NORTHWEST SWELL HAS SUBSIDED TO 5 TO 7 FEET . $$ PZZ575-310000- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 856 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-310000- /O.CON.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 856 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. * WINDS: NW WINDS 15 TO 25 KT...DECREASING TO 10 TO 20 KT IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED SOUTH OF PT SUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-310000- /O.CON.KMTR.SC.Y.0262.110530T2100Z-110531T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 856 AM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: INCREASING TO 15 TO 25 KT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
176 WHUS76 KMTR 302138 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 238 PM PDT MON MAY 30 2011 PZZ565-575-302245- /O.CAN.KMTR.SC.Y.0260.000000T0000Z-110531T0000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 238 PM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: WESTERLY WINDS HAVE SUBSIDED TO 10 TO 20 KT. OCCASIONAL GUSTS TO 25 KT WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. $$ PZZ530-302245- /O.CAN.KMTR.SC.Y.0262.000000T0000Z-110531T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 238 PM PDT MON MAY 30 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS: SOUTH WINDS BETWEEN 10 AND 20 KT...WITH POSSIBLE GUSTS TO 25 KT LATE THIS AFTERNOON. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:46 PM PDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 29, 10:46 PM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1046 PM PDT SUN MAY 29 2011
.DISCUSSION...AS OF 9:00 PM PDT SUNDAY...WINDS PICKED UP IN PORTIONS
OF THE CWA THIS EVENING AS THE N-S SURFACE GRADIENT EXCEEDED 5 MB
AND THE W-E ONE WENT ABOVE 3 MB. THIS LEAD TO LOCALLY BREEZY
CONDITIONS WITH KSFO BEING NOTABLE WITH A GUST TO AROUND 43 KT.
WIND SPEEDS HAVE LIKELY PEAKED AND WILL COME DOWN OVERNIGHT AS THE
NORTHERLY GRADIENT DROPS BACK CLOSE TO NEUTRAL WITH THE WESTERLY
ONE BETWEEN 1 AND 2 MB. SATELLITE DOES SHOW SOME CLOUDS FORMING
NEAR THE SAN MATEO COAST PLUS THE MONTEREY COAST AT THIS TIME AND
WITH GUIDANCE SHOWING PARTLY TO MOSTLY CLOUDY SKIES FOR TONIGHT
DECIDED TO DO A VERY MINOR FORECAST UPDATE TO SLIGHTLY INCREASE THE
CLOUD COVER. ANY ADDITIONAL COVER WILL HELP TO PROVIDE A
BUFFER TO COLD OVERNIGHT TEMPS SO WE SHOULD RUN A FEW DEGREES ABOVE
THE LOWS THIS MORNING. EVEN WITH THAT...LOWS WILL BE IN THE UPPER
30S TO UPPER 40S. DEFINITELY POSSIBLE THAT SOME OF THE WARMEST LOW
RECORDS FOR TONIGHT COULD BE IN JEOPARDY.
MEMORIAL DAY ON MONDAY STILL IS ON TRACK TO BE DRY AS THE NEXT
SYSTEM DIVING DOWN FROM THE NW WILL NOT IMPACT URBAN AREAS OF OUR
CWA UNTIL LATE IN THE EVENING. AHEAD OF THIS AND AN ASSOCIATED COLD
FRONT...VERY MINOR RIDGING AND WARMING THROUGH THE COLUMN WILL TAKE
PLACE ALLOWING TEMPS TO WARM A BIT FOR THE SOUTHERN THIRD OF THE CWA.
CLOUDS AHEAD OF THE FRONT WILL LIKELY BE OVER THE NORTHERN HALF OF
THE CWA THROUGH THE DAY KEEPING TEMPERATURES CLOSE TO TODAY'S
NUMBERS. PERSISTENT OVERCAST CONDITIONS STARTING IN THE MORNING WILL
PROBABLY EVEN DROP THE NORTH BAY 3-5 DEGREES.
ENTIRE SUITE OF 0Z MODELS SHOWS LITTLE CHANGE FROM WHAT THE PREVIOUS
SHIFT WAS ABLE TO LOOK AT SO REMAINING FORECAST LOOKS GOOD AND WILL
NOT BE TOUCHED. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD STAY RAIN-FREE
INTO THE EARLY EVENING HOURS AT A MINIMUM.
.PREVIOUS EXTENDED WITH THE FUN FACT UPDATED...NEXT UPPER TROUGH WILL
ARRIVE BY LATE MONDAY NIGHT WITH A CHANCE OF SHOWERS FOR THE NORTH
BAY AFTER MIDNIGHT. CHANCE OF SHOWERS WILL PERSIST TUESDAY INTO
WEDNESDAY WITH BEST CHANCES NORTH OF THE GOLDEN GATE. HAVE INCREASED
CHANCES FROM THE SF PENINSULA SOUTHWARD TO MONTEREY BAY BUT THIS IS
ONLY FOR HIT AND MISS SHOWERS WITH LOW QPF NUMBERS EXPECTED TUESDAY
AND WEDNESDAY AS WEAK PIECES OF ENERGY ROTATE AROUND THE PARENT UPPER
LOW. OF COURSE CONTINUED CHANCE OF SHOWERS BECOMES NOTEWORTHY AS JUNE
ARRIVES. NOT ALL LOCATIONS WILL RECEIVE RAINFALL THIS WEEK BUT
TEMPERATURES WILL CONTINUE BELOW NORMAL...ESPECIALLY INLAND WITH NO
WARM TEMPERATURES IN THE FORECAST. THE NEARBY PRESENCE OF THE UPPER
LOW WILL KEEP TEMPS ALOFT VERY COOL FOR THIS TIME OF YEAR. PATTERN IS
ATYPICAL SO NOT FORECASTING THE TYPICAL JUNE GLOOM TYPE CONDITIONS
NEAR THE COAST.
PREVIOUS ECMWF SHOWED A VERY WET SOLUTION FOR FRIDAY AND SATURDAY.
LATEST 12Z ECMWF IS VERY DIFFERENT AND MORE IN LINE WITH GFS AND GEM
MODELS...SUGGESTING A TROUGH OVER THE WEST COAST BUT LOOKS LIKE DRY
WEATHER FOR THE BAY AREA LATE IN THE WEEK INTO NEXT WEEKEND.
HOWEVER THE NEARBY LOW WILL KEEP SHOWERS IN THE FORECAST FOR FAR
NORTHERN CALIFORNIA AND THE SIERRA. SOME HINT THAT AS THIS LOW
FINALLY EJECTS EASTWARD IN THE 8-10 DAY TIME FRAME THAT MORE
PRONOUNCED RIDGING AND ASSOCIATED WARMING WILL FINALLY RETURN BUT
THAT STILL A LONG WAYS OUT.
FUN FACT...LIVERMORE AVERAGE HIGH IS NOW 80 DEGREES. ONLY 3 DAYS THIS
MONTH REACHED 80 OR HIGHER IN LIVERMORE AND THE LAST OCCURRED ON MAY
5TH...WITH MOST DAYS OBSERVING HIGHS ONLY IN THE 60S SINCE THEN. IN
ADDITION...OVER THE PAST THREE WEEKS MANY LOCATIONS ARE SEEING
AVERAGE HIGHS THAT ARE CLOSE TO THE COLDEST EVER FOR THAT PERIOD.
HOWEVER IT IS IMPORTANT TO NOTE THAT THIS SAME THREE WEEK STRETCH
LAST YEAR WAS EVEN SLIGHTLY COOLER FOR HIGHS IN MANY LOCATIONS.
&&
.AVIATION...AS OF 10:45 PM PDT SUNDAY...LOW CLOUDS ARE FORECAST TO
BECOME MORE WIDESPREAD OVERNIGHT AS WESTERLY WINDS DECREASE. MOST
LOW CIGS WILL BE CONFINED TO AREAS NEAR THE OCEAN AND MONTEREY
BAY. HOWEVER...MVFR CIGS MAY DEVELOP IN SF BAY AND AT KSTS LATE
TONIGHT AND CONTINUE THROUGH MID MORNING ON MONDAY. LIGHT TO MODERATE
WESTERLY WINDS WILL CONTINUE THROUGH THE NIGHT AND INTO MONDAY
MORNING...AND TURN MORE TO THE SOUTHWEST ON MONDAY AFTERNOON AS A
WEATHER SYSTEM BEGINS TO APPROACH FROM THE NORTHWEST.
VICINITY OF KSFO...VFR CONDITIONS MAY CONTINUE THROUGH THE NIGHT...
BUT LATEST SATELLITE AND MODEL DATA SUGGEST THERE IS A GOOD
CHANCE THAT MVFR CIGS WILL DEVELOP FOR A TIME LATE TONIGHT AND
THEN CONTINUE INTO MID MORNING ON MONDAY. WEST WINDS OF ABOUT 15 TO
20 KNOTS ARE EXPECTED TO PERSIST INTO MONDAY...TURNING SLIGHTLY TO
THE SOUTHWEST BY MONDAY AFTERNOON.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...AREAS OF MVFR CIGS WILL BECOME MORE
WIDESPREAD OVERNIGHT AND THEN PERSIST WELL INTO MONDAY MORNING. LOW
CIGS SHOULD CLEAR BY MONDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF
10 TO 15 KNOTS WILL PREVAIL.
&&
.MTR WATCHES/WARNINGS...
.TNGT...SCA...ALL WATERS AND BAYS.
...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: BELL/RWW
AVIATION/MARINE: DYKEMAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:32 AM PDT | Small Craft Advisory for Hazardous Seas | MTR | 3 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.